North Carolina, 2005Damaging Winds in North Carolina, July 27, 2005
July 27, 2005 · NWS AKQ · 3 events in 2 counties and zones
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 27, 9:43 PM EST, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 27, 9:43 PM EST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1043 PM EDT WED JUL 27 2005
.SHORT TERM (REST OF TONIGHT)...
WATCH EXPIRED. HAVE KEPT SLGHT CHC TO SCATTERED POPS IN
OVERNIGHT. STILL GETTING DECENT CELLS...SO WILL CONTINUE
TO MONITOR.
&&
.PREVIOUS DISCUSSION...
(ISSUED 429 PM EDT WED JUL 27 2005)
SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...HOTTEST AFTN IN A FEW
YRS UNDERWAY...BOTH RIC/ORF HAVE REACHED AT LEAST 100 F (LAST TIME
AT RIC HAD BEEN AUG 2002 AND AT ORF HAD BEEN JULY 1995). HEAT
INDICES GNRLY RUNNING 110 TO 115 W/ A FEW OUTLIERS...DEW PTS HAVE
DROPPED A LITTLE FROM I-95 WESTWARD AND HI VALUES THERE ARND
105...SO HAVE CANCELLED HEAT WRNG FOR NW ZONES. LEFT WRNGS/ADVSRY IN
PLACE THRU 9 PM ELSEWHERE. SLOWER FRONTAL PROGRESSION WILL KEEP
TEMPS IN LWR 90S ON THU ACRS INLAND NC...W/ DEW PTS STILL IN MID/UPR
70S...SO HAVE YET ANOTHER HEAT ADVSRY THERE THRU THU EVENG. (SEE
NPWAKQ FOR DETAILS). NUMERICAL POP GDNC OVERNGT QUITE LOW...PROBABLY
DUE TO WLY FLOW IN LWR/MID LVLS. W/ STRG UPR DIV/RRQ FORCING OVERNGT
HAVE GONE AT LEAST HI CHC ALL AREAS (50%)...TO LIKELY LATER THIS
EVENG ACRS NRN ZONES BASED ON UPSTRM ACTIVITY IN ERN OH VLY/WV. SVR
TSTM WATCH FOR THESE NRN ZONES MAINLY FOR GUSTY WINDS/INVERTED V
SNDGS (ALTHOUGH HIGHEST SHEAR AND JET ENERGY STILL NORTH OF AKQ
CWA). FRONT STALLS THU ACRS SRN ZONES...GOOD PRECIP CHC AGAIN THU.
ANOTHER SHTWAVE FRI...W/ CONTD STG UPR DIV ACRS WRN VA BY FRI
NGT/LKLY POPS ACRS PIEDMNT...HIGH CHC ELSEWHERE.
LONG TERM (SATURDAY THROUGH WEDNESDAY)...MODELS CONTINUE TO AGREE
FAIRLY CLOSE ON OVERALL PATN OF DEEP MOIST SW FLOW IN MID/UPR LVLS
AND A STALLED BNDRY ACRS VA/NC FRI INTO SUNDAY/SUNDAY NGT. HAVE AT
LEAST HI CHC POPS THE ENTIRE PERIOD. THUNDER LOOKS TO BE SOMEWHAT
LMTD (AND TEMPS FAIRLY COOL) FOR NW 1/2 CWA DURING THIS TIME AS FLOW
WILL BE ELY N OF THE BNDRY. FRONT LIFTS N BY MON NGT/THEN NEXT BNDRY
DROPS THRU TUE/TUE NGT. HAVE LWR CHC POPS MON/TUE ALTHOUGH DO NOT
EXPECT THE WIDESPRD RAINY PERIOD OF THIS WEEKEND. TEMPS BELOW
NRML...NEAR NRML BY NXT WED.
AVIATION...
MUCH OF THE HAZE HAS LIFTED LATE THIS AFTN AS LOW LVL FLOW HAS
TURNED MORE W/WNW BEHIND PREFRONTAL SFC TROF. EXPECT MAINLY VFR
CONDS GOING INTO EARLY EVE THEN MVFR/IFR CONDS IN SCTD SHWRS/STORMS
AFTER SUNSET. SOME LIGHT FOG WILL CREATE MVFR CONDS IN THE PREDAWN
HOURS BUT VSBYS IMPROVING AFTER SUNRISE THURSDAY.
MARINE...
SEAS HAVE BUILT UP TO 3-4 FT IN S/SW FLOW THIS AFTN. POST FRONTAL
WINDS TURNING MORE NW TONIGHT THEN NE ON THURSDAY BUT SPEEDS
REMAINING GENERALLY 15 KT OF LESS SO LTL IF ANY INCRS IN WAVES/SEAS
EXPECTED. BOATERS SHUD BE ON GUARD FOR EVE STORMS WHICH WILL LIKELY
CONTAIN VERY GUSTY WINDS AND LOCALIZED ROUGH WAVE/SEA CONDITIONS.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...HEAT ADVISORY FOR NCZ012>017-030>032 UNTIL 6 PM THURSDAY.
VA...NONE.
MARINE...NONE.
&&
SHORT TERM...REILLY
Hazardous weather outlook, Jul 27, 4:00 AM EST, 19 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
500 AM EDT WED JUL 27 2005
NCZ012>017-030>032-VAZ048-049-060>097-281100-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-
GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-
POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-
DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-
500 AM EDT WED JUL 27 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
VIRGINIA...EAST CENTRAL VIRGINIA...NORTHEAST NORTH CAROLINA...
CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND NORTH CENTRAL
VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR TODAY. HEAT
INDICES ARE EXPECTED TO TOP OUT BETWEEN 110 AND 120 DEGREES TODAY.
FOR FURTHER DETAILS...PLEASE REFER TO THE LATEST URGENT WEATHER
MESSAGE FROM THE NATIONAL WEATHER SERVICE (WBCNPWAKQ).
A COLD FRONT IS EXPECTED TO APPROACH THE FORECAST AREA THIS EVENING
AND TONIGHT. WIDESPREAD THUNDERSTORMS WILL DEVELOP AHEAD OF THIS
FRONT AND MOVE SOUTHEAST INTO THE MID ATLANTIC REGION...INCLUDING
METRO RICHMOND AND NORFOLK THIS EVENING AND OVERNIGHT. SOME OF THESE
STORMS COULD PRODUCE LOCALLY DAMAGING WIND GUSTS...AND DANGEROUS
LIGHTNING. IN ADDITION...HEAVY RAINS COULD CAUSE RIVERS AND STREAMS
TO RISE RAPIDLY AND CAUSE FLOODING PROBLEMS. HEAVY RAINFALL WILL
CAUSE PONDING ON ROADWAYS ENOUGH TO SLOW AND DIVERT TRAFFIC.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
MDZ021>024-281100-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-
500 AM EDT WED JUL 27 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MARYLAND.
.DAY ONE...TODAY AND TONIGHT
AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR TODAY. HEAT
INDICES ARE EXPECTED TO TOP OUT BETWEEN 110 AND 115 DEGREES TODAY.
FOR FURTHER DETAILS...PLEASE REFER TO THE LATEST URGENT WEATHER
MESSAGE FROM THE NATIONAL WEATHER SERVICE (WBCNPWAKQ).
A COLD FRONT IS EXPECTED TO APPROACH THE FORECAST AREA THIS EVENING
AND TONIGHT. WIDESPREAD THUNDERSTORMS WILL DEVELOP AHEAD OF THIS
FRONT AND MOVE SOUTHEAST INTO THE MID ATLANTIC REGION...INCLUDING
METRO RICHMOND AND NORFOLK THIS EVENING AND OVERNIGHT. SOME OF THESE
STORMS COULD PRODUCE LOCALLY DAMAGING WIND GUSTS...AND DANGEROUS
LIGHTNING. IN ADDITION...HEAVY RAINS COULD CAUSE RIVERS AND STREAMS
TO RISE RAPIDLY AND CAUSE FLOODING PROBLEMS. HEAVY RAINFALL WILL
CAUSE PONDING ON ROADWAYS ENOUGH TO SLOW AND DIVERT TRAFFIC.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
MDZ025-281100-
MARYLAND BEACHES-
500 AM EDT WED JUL 27 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MARYLAND.
.DAY ONE...TODAY AND TONIGHT
A HEAT ADVISORY REMAINS IN EFFECT FOR TODAY. HEAT INDICES ARE
EXPECTED TO TOP OUT AROUND 106 DEGREES TODAY. FOR FURTHER
DETAILS...PLEASE REFER TO THE LATEST URGENT WEATHER MESSAGE FROM THE
NATIONAL WEATHER SERVICE (WBCNPWAKQ).
THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE EASTERN
SHORE...DUE IN LARGE PART TO LINGERING SOUTHEASTERLY SWELLS FROM
TROPICAL STORM FRANKLIN NOW WELL EAST OF THE SOUTH CAROLINA COAST.
FOR FURTHER DETAILS...PLEASE REFER TO THE LATEST SURF ZONE FORECAST
FROM THE NATIONAL WEATHER SERVICE (WBCSRFAKQ).
A COLD FRONT IS EXPECTED TO APPROACH THE FORECAST AREA THIS EVENING
AND TONIGHT. WIDESPREAD THUNDERSTORMS WILL DEVELOP AHEAD OF THIS
FRONT AND MOVE SOUTHEAST INTO THE MID ATLANTIC REGION...INCLUDING
METRO RICHMOND AND NORFOLK THIS EVENING AND OVERNIGHT. SOME OF THESE
STORMS COULD PRODUCE LOCALLY DAMAGING WIND GUSTS...AND DANGEROUS
LIGHTNING. IN ADDITION...HEAVY RAINS COULD CAUSE RIVERS AND STREAMS
TO RISE RAPIDLY AND CAUSE FLOODING PROBLEMS. HEAVY RAINFALL WILL
CAUSE PONDING ON ROADWAYS ENOUGH TO SLOW AND DIVERT TRAFFIC.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
VAZ099-100-281100-
ACCOMACK-NORTHAMPTON VA-
500 AM EDT WED JUL 27 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR TODAY. HEAT
INDICES ARE EXPECTED TO TOP OUT BETWEEN 110 AND 115 DEGREES TODAY.
FOR FURTHER DETAILS...PLEASE REFER TO THE LATEST URGENT WEATHER
MESSAGE FROM THE NATIONAL WEATHER SERVICE (WBCNPWAKQ).
ALSO...THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE
EASTERN SHORE...DUE IN LARGE PART TO LINGERING SOUTHEASTERLY SWELLS
FROM TROPICAL STORM FRANKLIN NOW WELL EAST OF THE SOUTH CAROLINA
COAST. FOR FURTHER DETAILS...PLEASE REFER TO THE LATEST SURF ZONE
FORECAST FROM THE NATIONAL WEATHER SERVICE (WBCSRFAKQ).
A COLD FRONT IS EXPECTED TO APPROACH THE FORECAST AREA THIS EVENING
AND TONIGHT. WIDESPREAD THUNDERSTORMS WILL DEVELOP AHEAD OF THIS
FRONT AND MOVE SOUTHEAST INTO THE MID ATLANTIC REGION...INCLUDING
METRO RICHMOND AND NORFOLK THIS EVENING AND OVERNIGHT. SOME OF THESE
STORMS COULD PRODUCE LOCALLY DAMAGING WIND GUSTS...AND DANGEROUS
LIGHTNING. IN ADDITION...HEAVY RAINS COULD CAUSE RIVERS AND STREAMS
TO RISE RAPIDLY AND CAUSE FLOODING PROBLEMS. HEAVY RAINFALL WILL
CAUSE PONDING ON ROADWAYS ENOUGH TO SLOW AND DIVERT TRAFFIC.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
VAZ098-281100-
VIRGINIA BEACH-
500 AM EDT WED JUL 27 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR TODAY. HEAT INDICES
ARE EXPECTED TO TOP OUT NEAR 117 DEGREES TODAY. FOR FURTHER
DETAILS...PLEASE REFER TO THE LATEST URGENT WEATHER MESSAGE FROM THE
NATIONAL WEATHER SERVICE (WBCNPWAKQ).
ALSO...THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE MID
ATLANTIC COAST...DUE IN LARGE PART TO LINGERING SOUTHEASTERLY SWELLS
FROM TROPICAL STORM FRANKLIN NOW WELL EAST OF THE SOUTH CAROLINA
COAST. FOR FURTHER DETAILS...PLEASE REFER TO THE LATEST SURF ZONE
FORECAST FROM THE NATIONAL WEATHER SERVICE (WBCSRFAKQ).
A COLD FRONT IS EXPECTED TO APPROACH THE FORECAST AREA THIS EVENING
AND TONIGHT. WIDESPREAD THUNDERSTORMS WILL DEVELOP AHEAD OF THIS
FRONT AND MOVE SOUTHEAST INTO THE MID ATLANTIC REGION...INCLUDING
METRO RICHMOND AND NORFOLK THIS EVENING AND OVERNIGHT. SOME OF THESE
STORMS COULD PRODUCE LOCALLY DAMAGING WIND GUSTS...AND DANGEROUS
LIGHTNING. IN ADDITION...HEAVY RAINS COULD CAUSE RIVERS AND STREAMS
TO RISE RAPIDLY AND CAUSE FLOODING PROBLEMS. HEAVY RAINFALL WILL
CAUSE PONDING ON ROADWAYS ENOUGH TO SLOW AND DIVERT TRAFFIC.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
NCZ102-281100-
OUTER BANKS CURRITUCK-
500 AM EDT WED JUL 27 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NORTH
CAROLINA.
.DAY ONE...TODAY AND TONIGHT
A HEAT ADVISORY REMAINS IN EFFECT FOR TODAY. HEAT INDICES ARE
EXPECTED TO TOP OUT AROUND 113 DEGREES TODAY. FOR FURTHER
DETAILS...PLEASE REFER TO THE LATEST URGENT WEATHER MESSAGE FROM THE
NATIONAL WEATHER SERVICE (WBCNPWAKQ).
ALSO...THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE MID
ATLANTIC COAST...DUE IN LARGE PART TO LINGERING SOUTHEASTERLY SWELLS
FROM TROPICAL STORM FRANKLIN NOW WELL EAST OF THE SOUTH CAROLINA
COAST. FOR FURTHER DETAILS...PLEASE REFER TO THE LATEST SURF ZONE
FORECAST FROM THE NATIONAL WEATHER SERVICE (WBCSRFAKQ).
A COLD FRONT IS EXPECTED TO APPROACH THE FORECAST AREA THIS EVENING
AND TONIGHT. WIDESPREAD THUNDERSTORMS WILL DEVELOP AHEAD OF THIS
FRONT AND MOVE SOUTHEAST INTO THE MID ATLANTIC REGION...INCLUDING
METRO RICHMOND AND NORFOLK THIS EVENING AND OVERNIGHT. SOME OF THESE
STORMS COULD PRODUCE LOCALLY DAMAGING WIND GUSTS...AND DANGEROUS
LIGHTNING. IN ADDITION...HEAVY RAINS COULD CAUSE RIVERS AND STREAMS
TO RISE RAPIDLY AND CAUSE FLOODING PROBLEMS. HEAVY RAINFALL WILL
CAUSE PONDING ON ROADWAYS ENOUGH TO SLOW AND DIVERT TRAFFIC.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
ANZ630>632-650-652-654-656-658-670-281100-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
WATERS FROM FENWICK ISLAND DE TO CURRITUCK BEACH LIGHT NC FROM
20 TO 40 NM-
500 AM EDT WED JUL 27 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF AN.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
22
In the hours before
Special weather statement, Jul 27, 9:31 PM EST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1031 PM EDT WED JUL 27 2005
VAZ092-093-096-280315-
ISLE OF WIGHT VA-SOUTHAMPTON VA-SUFFOLK VA-
1031 PM EDT WED JUL 27 2005
...STRONG THUNDERSTORMS MOVING THROUGH INTERIOR SOUTHEAST VIRGINIA...
AT 1031 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 5 MILES NORTHWEST OF FRANKLIN TO
FRANKLIN...OR FROM COURTLAND TO FRANKLIN...MOVING EAST AT 15 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR...HOLLAND AROUND 1100 PM.
WIND GUSTS TO 50 MPH AND FREQUENT DANGEROUS LIGHTNING ARE POSSIBLE
WITH THIS STORM. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL CAUSE
PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW
LYING AREAS.
MALOIT
Special weather statement, Jul 27, 9:37 PM EST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1037 PM EDT WED JUL 27 2005
NCZ012-013-030-280315-
BERTIE NC-HERTFORD NC-NORTHAMPTON NC-
1037 PM EDT WED JUL 27 2005
...STRONG THUNDERSTORMS MOVING THROUGH INTERIOR NORTHEAST NORTH
CAROLINA...
AT 1037 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 12 MILES WEST OF RICH SQUARE TO AULANDER...
OR FROM 7 MILES SOUTHEAST OF HALIFAX TO AULANDER...MOVING EAST AT 15
MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...MURFREESBORO AROUND
1050 PM AND RICH SQUARE AROUND 1055 PM.
WIND GUSTS TO 45 MPH AND FREQUENT DANGEROUS LIGHTNING ARE POSSIBLE
WITH THIS STORM. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR COULD
CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING
IN LOW LYING AREAS.
MALOIT
Local storm report, Jul 27, 9:40 PM EST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1040 PM EDT WED JUL 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM TSTM WND DMG DEEP CREEK 36.74N 76.34W
07/27/2005 CITY OF CHESAPEAKE VA PUBLIC
TREE DOWN ACROSS SMALL HOUSE OF CEDAR ROAD BY UNION
MISSION SUMMER CAMP.
&&
PFMSpecial weather statement, Jul 27, 9:44 PM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1044 PM EDT WED JUL 27 2005
NCZ016-017-VAZ097-280330-
CAMDEN NC-CHESAPEAKE VA-WESTERN CURRITUCK NC-
1044 PM EDT WED JUL 27 2005
...STRONG THUNDERSTORMS MOVING INTO SOUTHWESTERN CHESAPEAKE...
AT 1044 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM DEEP CREEK TO 11 MILES SOUTHWEST OF DEEP
CREEK...OR FROM DEEP CREEK TO 10 MILES SOUTHEAST OF DOWNTOWN
SUFFOLK...MOVING SOUTHEAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL
BE NEAR...CHESAPEAKE AIRPORT AROUND 1100 PM...HORSESHOE AROUND 1130
PM.
WIND GUSTS TO 45 MPH AND FREQUENT DANGEROUS LIGHTNING ARE POSSIBLE
WITH THIS STORM. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR COULD
CAUSE PONDING OF WATER ON ROADWAYS.
MALOIT
Special weather statement, Jul 27, 10:47 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1147 PM EDT WED JUL 27 2005
NCZ013>017-030>032-102-280600-
HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-
PERQUIMANS-OUTER BANKS CURRITUCK-
INCLUDING THE CITIES OF...AHOSKIE...ELIZABETH CITY...EDENTON...
COROLLA
1147 PM EDT WED JUL 27 2005
...THUNDERSTORMS WITH FREQUENT LIGHTNING AND GUSTY WINDS CONTINUE
OVER NORTHEAST NORTH CAROLINA...
AT 1145 PM...WEATHER SERVICE RADAR INDICATED A CLUSTER OF
THUNDERSTORMS EXTENDING FROM GATESVILLE...SOUTHWARD TO
HARRELLSVILLE AND RYLAND...DOWN TO WINDSOR. THESE STORMS WERE
MOVING SOUTHEAST AT 30 MPH. WIND GUSTS TO 45 MPH...AND FREQUENT
DANGEROUS LIGHTNING CAN BE EXPECTED FROM THESE STORMS THROUGH 1
AM.
Local storm report, Jul 27, 10:57 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1157 PM EDT WED JUL 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND DMG MANNBORO 37.25N 77.82W
07/27/2005 AMELIA VA LAW ENFORCEMENT
NUMEROUS TREES DOWN...INCLUDING ALONG ROUTES
708...615...153.
&&
REILLYThunderstorm Wind, Pasquotank
- When
- July 27, 11:18 PM EST
- Where
- Pasquotank County, Elizabeth City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.300, -76.233
A tree 12 inches in diameter was blown down onto a house, causing roof damage.
Thunderstorm Wind, Perquimans
- When
- July 27, 11:20 PM EST
- Where
- Perquimans County, Hertford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.183, -76.467
Thunderstorm Wind, Pasquotank
- When
- July 27, 11:23 PM EST
- Where
- Pasquotank County, (Ecg)elizabeth City
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.300, -76.250
Wind gust of 51 knots (59 mph) measured at ECG.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in West Virginia, July 27, 20051 death · $23,000 · 1 in hail · 14 events
- Rip Current in North Carolina, July 27, 20051 death · 1 event
- Heat in Mississippi, July 27, 20051 death · 1 event
- Hail and Damaging Winds in Maryland, July 27, 20052 injured · $450,000 · 1.75 in hail · 18 events
- Damaging Winds and Lightning Strikes in Massachusetts, July 27, 2005$158,000 · 50 kt wind · 13 events
- Lightning Strike in New Hampshire, July 27, 2005$250,000 · 1 event
- Lightning Strike in Pennsylvania, July 27, 2005$200,000 · 1 event
- Flash Flood and Damaging Winds in Connecticut, July 27, 2005$110,000 · 50 kt wind · 7 events
- Damaging Winds and Lightning Strike in New Hampshire, July 27, 2005$70,000 · 50 kt wind · 11 events
- Lightning Strike in Alabama, July 27, 2005$110,000 · 1 event
- Damaging Wind in Tennessee, July 27, 2005$100,000 · 65 kt wind · 1 event
- Damaging Wind in South Carolina, July 27, 2005$75,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470771, 5470773, 5470772.